Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 192, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2021, 1:43 PM CDT for Hamilton County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 1:43 PM CDT (18:43 UTC)
- Expired
- May 28, 2021, 2:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 65.0 mph
County Hamilton County, TX
The radar
The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 12:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
321
WUUS54 KFWD 281843
SVRFWD
TXC193-281915-
/O.NEW.KFWD.SV.W.0192.210528T1843Z-210528T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
143 PM CDT Fri May 28 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southwestern Hamilton County in central Texas...
* Until 215 PM CDT.
* At 143 PM CDT, a severe thunderstorm was located over Evant, or 15
miles south of Hamilton, moving southeast at 25 mph.
HAZARD...65 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Evant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3167 9811 3156 9800 3148 9815 3142 9827
3153 9836
TIME...MOT...LOC 1843Z 319DEG 23KT 3147 9814
HAIL...1.25IN
WIND...65MPH
$$
Dunn1 follow-up statement
523
WWUS54 KFWD 281909
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
209 PM CDT Fri May 28 2021
TXC193-281919-
/O.EXP.KFWD.SV.W.0192.000000T0000Z-210528T1915Z/
Hamilton TX-
209 PM CDT Fri May 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMILTON COUNTY
WILL EXPIRE AT 215 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Texas.
LAT...LON 3167 9811 3156 9800 3148 9815 3142 9827
3153 9836
TIME...MOT...LOC 1909Z 319DEG 23KT 3135 9801
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:41 PM CDT, 2 minutes earlier.
Area forecast discussion, May 28, 1:41 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 141 PM CDT Fri May 28 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /This Afternoon Through Saturday/ A complex forecast continues through tonight and Saturday, as we monitor both a true, synoptic surface cold front from our near I-20 into North Texas, back west into the Concho Valley and Permian Basin area. In advance of this front, scattered strong to severe storms, some containing large hail and very heavy rainfall will continue to present a problem for areas primarily west through southeast of the immediate DFW Metroplex. Much of these same areas have a Severe Thunderstorm Watch in effect until 7 pm CDT. Mid level lapse rates, as well as surface-based and most unstable CAPE remain the most impressive along and south of I-20, and especially along and west of Highway 6 in Central Texas, though severe potential could extend as far east as I-45. Per the expected south-southeast movement of the cold front and more warmer and unstable airmass, much of Central Texas will be advertised with more deterministic "numerous" wording for strong to severe storms through mid-late evening, as storms cluster, or even form into an MCS this evening. Determining exactly where and how quickly to taper off PoPs to the north and east of this area is tricky, but will continue isolated to scattered rain & storm chances from far eastern Central Texas, back north-northwest through western North Texas including the immediate DFW area. Low to near zero rain chances are expected along the immediate Red River Valley into our northeast counties through tonight. Overnight, much of the area outside of Central Texas south of Highway 84 should be scoured out with just a few showers roaming around. I expect a much less active day on Saturday, though I'll continue isolated to low chance PoPs across eastern Central Texas close to, or just behind the slow-advancing surface cold front and/or old storm outflow boundaries. The primary severe weather threat shunts back well to the west across eastern CO/NM into far western KS and the western TX/OK Panhandles where a dryline will be situated with strong diurnal heating. I did cool off highs today and Saturday considering weak CAA with the front, storm outflow, rainfall, and considerable cloud cover. Lows should primarily remain in the 60s tonight. 05/ && .LONG TERM... /Issued 338 AM CDT Fri May 28 2021/ /Saturday Onward/ The extended portion of the forecast continues to be unsettled given the overall weather pattern in place across the United States. Rain chances will be heavily dependent on previous days' convection, therefore, pinpointing location of highest precipitation remains a bit uncertain. As we start the day on Saturday, a boundary will likely be in place from the Texas Panhandle down toward Central Texas. Areas north and northeast of the boundary will likely remain fairly dry and subsident throughout much of the day. Areas south and southwest of this boundary, however, will be in an unstable, warm and humid airmass. This could lead to a few showers and storms in the afternoon. All rain chances should be ending by sunset, leaving behind a precipitation free night. Another shortwave will be moving across the Southern Plains on Sunday, likely firing off additional storms across West Texas and the Panhandle. These storms will likely make a run for our western counties later in the afternoon and evening, but with little instability to sustain the convection, storms should gradually decay. A similar scenario will occur on Monday, but the shortwave's trajectory will likely push much of the precipitation out of North and Central Texas and into Oklahoma. The highest rain chances will likely arrive late Monday night through the first half of Tuesday. A cold front will be pushing southward as a shortwave moves overhead. Sufficient forcing for ascent, coupled with plentiful moisture should lead to fairly widespread precipitation. With the potential for heavy rain, saturated soils from the days of rain will cause quick runoff once again renewing the flooding potential. Ensembles are in fairly good agreement with a deep trough or even a cut-off low developing just south of Arizona the latter half of next week. This is likely to continue the shortwave train through the end of the week, periodically raising precipitation chances. On a positive note, high temperatures the rest of the week should run between 5-15 degrees below normal for this time of the year. Hernandez && .AVIATION... /NEW/ /18z TAFs/ Convective timing/primarily Waco Regional and cigs will continue to be the primary challenges through Saturday morning. High MVFR/low VFR cigs will be the primary through 06z-09z Saturday, as ripples of mid level impulses override a slow- moving surface front, as well as old storm outflow boundaries from earlier this past morning. Low MVFR cigs will return primarily in the 09z-15z Saturday time frame, before VFR returns once again. Waco Regional appears to be more in the cross-hairs of more robust and widespread convective activity versus DFW International, Dallas Love Field, and the rest of the D10 Metroplex airports through this evening. I will carry VCTS at Waco Regional and DFW through almost to 00z with low confidence on how overall convective trends and splitting storms will evolve and move. With more confidence at Waco Regional, I have included a TEMPO group for TSRA in the 19z-21z periods within the first 6 hours. Otherwise, confidence beyond 00z for VCTS/VCSH is much more conditional and will be better addressed as we move into the evening and overnight hours. Otherwise, N/NE winds 10 knots or less will prevail, but be briefly very gusty in/near strong-severe TS. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 65 79 65 80 67 / 40 20 0 10 30 Waco 67 80 66 79 66 / 70 40 5 10 10 Paris 61 76 59 75 60 / 20 10 0 5 10 Denton 62 77 62 78 64 / 30 20 5 20 30 McKinney 63 78 62 78 64 / 30 20 0 10 20 Dallas 66 80 66 80 67 / 40 20 0 10 20 Terrell 64 78 62 78 63 / 40 20 0 5 10 Corsicana 67 79 65 80 65 / 50 40 5 5 10 Temple 67 80 65 80 64 / 70 50 5 10 10 Mineral Wells 63 77 64 78 64 / 40 20 5 20 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 28, 12:59 PM CDT, 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1259 PM CDT Fri May 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1259 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There will be a threat for strong to severe storms today, primarily south of I-20 and west of I-35 where the strongest instability will reside. Very large hail, damaging winds and isolated instances of flooding will be the primary threats. Though an isolated tornado can't be completely ruled out, the threat is low with better probabilities to the west and southwest of North and Central Texas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are possible through the first half of next week. Any storms during this time period could contain strong wind gusts and heavy rainfall that may result in flooding. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested through nightfall, especially those areas south of I-20 and west of Highway 6 in Central Texas.
In the hours before
Local storm report, May 28, 8:00 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 9 NW PONDER 33.25N 97.41W
05/28/2021 WISE TX PUBLIC
SOCIAL MEDIA REPORT SEVERAL LARGE TREES
UPROOTED OR LARGE BRANCHES DOWN IN DENTON
CREEK FARMS AND IN A NEARBY NEIGHBORHOOD.
TIME ESTIMATED BY RADAR.
&&Local storm report, May 28, 9:25 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND DMG 5 N DECATUR 33.30N 97.59W
05/28/2021 WISE TX PUBLIC
SOCIAL MEDIA REPORT OF SEVERAL TREES
UPROOTED OR LARGE BRANCHES DOWN 5 MILES
NORTH OF DECATUR. TIME ESTIMATED BY RADAR.
&&Special weather statement, May 28, 10:02 AM CDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1002 AM CDT Fri May 28 2021 TXZ130-281515- Erath TX- 1002 AM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ERATH COUNTY UNTIL 1015 AM CDT... At 1002 AM CDT, Doppler radar was tracking a strong thunderstorm near Dublin, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Stephenville and Dublin. LAT...LON 3227 9841 3224 9805 3203 9811 3211 9845 TIME...MOT...LOC 1502Z 284DEG 17KT 3217 9835 Dunn
Special weather statement, May 28, 10:42 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
1042 AM CDT Fri May 28 2021
TXZ129-141-281600-
Comanche TX-Eastland TX-
1042 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EASTLAND AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 1100 AM CDT...
At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Rising Star, or 20 miles northwest of Comanche, moving
east at 10 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Rising Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3217 9897 3218 9861 3189 9863 3195 9884
3208 9893 3208 9899
TIME...MOT...LOC 1542Z 275DEG 10KT 3207 9884
DunnSpecial weather statement, May 28, 1:04 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Fort Worth TX 104 PM CDT Fri May 28 2021 TXZ159-281830- McLennan TX- 104 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCLENNAN COUNTY UNTIL 130 PM CDT... At 104 PM CDT, Doppler radar was tracking a strong thunderstorm near Crawford, or near McGregor, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Waco, Woodway, McGregor, Lorena and Crawford. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for central Texas. LAT...LON 3138 9746 3158 9760 3157 9731 3137 9719 TIME...MOT...LOC 1804Z 276DEG 25KT 3149 9746 Dunn
Local storm report, May 28, 1:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 10 WSW HAMILTON 31.64N 98.27W
05/28/2021 E0.88 INCH HAMILTON TX AMATEUR RADIO
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:20 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 24 hr |
| May 27, 8:20 PM CDT | River Flood Warning | FWD | Hunt | 37 hr |
| May 27, 10:39 PM CDT | Special Weather Statement | FWD | Cooke, Grayson | 21 min |
| May 27, 10:57 PM CDT | Special Weather Statement | FWD | Montague | 48 min |
| May 27, 11:12 PM CDT | Special Weather Statement | FWD | Grayson | 48 min |
| May 27, 11:43 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Grayson, Lamar | 47 min |
| May 27, 11:46 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 44 min |
| May 28, 12:20 AM CDT | Special Weather Statement | FWD | Collin, Delta, Hopkins, Hunt, Rains, Rockwall | 55 min |
| May 28, 12:31 AM CDT | Special Weather Statement | FWD | Cooke | 44 min |
| May 28, 1:14 AM CDT | Special Weather Statement | FWD | Hopkins, Hunt, Kaufman, Rains, Rockwall, Van Zandt | 61 min |
| May 28, 1:20 AM CDT | Special Weather Statement | FWD | Montague | 55 min |
| May 28, 2:06 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 36 min |
| May 28, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 37 min |
| May 28, 3:14 AM CDT | Special Weather Statement | FWD | Collin | 31 min |
| May 28, 9:54 AM CDT | River Flood Warning | FWD | Collin | 11 hr |
| May 28, 10:02 AM CDT | Special Weather Statement | FWD | Erath | 13 min |
| May 28, 10:42 AM CDT | Special Weather Statement | FWD | Comanche | 18 min |
| May 28, 10:47 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 43 min |
| May 28, 11:11 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 49 min |
| May 28, 11:40 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 50 min |
| May 28, 11:44 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 61 min |
| May 28, 11:52 AM CDT | Flash Flood Warning | FWD | Comanche | 113 min |
| May 28, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 24 min |
| May 28, 12:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 65 min |
| May 28, 12:47 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 58 min |
| May 28, 1:04 PM CDT | Special Weather Statement | FWD | McLennan | 26 min |
| May 28, 1:21 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 54 min |
| May 28, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 79 min |
| May 28, 2:00 PM CDT | Areal Flood Advisory | FWD | Comanche | 3 hr |
| May 28, 2:32 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| May 28, 2:44 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 61 min |
| May 28, 2:51 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 28, 3:10 PM CDT | Special Weather Statement | FWD | Eastland | 35 min |
| May 28, 3:32 PM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton | 7 hr |
| May 28, 3:40 PM CDT | Special Weather Statement | FWD | Hill | 20 min |
| May 28, 3:43 PM CDT | Special Weather Statement | FWD | Falls | 47 min |
| May 28, 3:49 PM CDT | Special Weather Statement | FWD | Coryell | 26 min |
| May 28, 3:52 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 28, 4:18 PM CDT | Special Weather Statement | FWD | Falls | 57 min |
| May 28, 4:21 PM CDT | Special Weather Statement | FWD | Lampasas, Mills | 54 min |
| May 28, 4:27 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Johnson | 2 hr |
| May 28, 4:33 PM CDT | Areal Flood Advisory | FWD | Falls | 6 hr |
| May 28, 4:37 PM CDT | Special Weather Statement | FWD | Bell | 38 min |
| May 28, 5:01 PM CDT | Special Weather Statement | FWD | Hamilton | 29 min |
| May 28, 5:15 PM CDT | Special Weather Statement | FWD | Robertson | 45 min |
| May 28, 5:46 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 5 hr |
| May 28, 5:49 PM CDT | Areal Flood Warning | FWD | McLennan | 3 hr |
| May 28, 5:55 PM CDT | Special Weather Statement | FWD | McLennan | 50 min |
| May 28, 6:04 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| May 28, 6:56 PM CDT | River Flood Warning | FWD | Coryell | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.